?
Solved

I am getting lines and and all sorts of strange visuals while playing games

Posted on 2006-06-21
8
Medium Priority
?
315 Views
Last Modified: 2010-04-25
I am getting lines and and all sorts of strange visuals while playing 'call of duty', 'FEAR', and 'Dead mans hand'.  I played 'Doom' without any problems.  I think my system should be able to play these games fine.  Is this a common problem? Any Solutions?

Processor AMD Athlon 2.2 GHz
512 ram
video card- bfg gforce invidia 6800 128mb ddr agp
Windows XP Pro

0
Comment
Question by:tyweed420
8 Comments
 
LVL 15

Expert Comment

by:tim_cs
ID: 16956981
You should really consider buying some more RAM.  Having at least 1 gig might help.  
0
 
LVL 6

Expert Comment

by:SteveG00000
ID: 16957627
Try updating Direct X
0
 
LVL 69

Expert Comment

by:Callandor
ID: 16959498
nVidia video drivers can vary in terms of artifacts that they introduce - try a different driver.
0
Technology Partners: We Want Your Opinion!

We value your feedback.

Take our survey and automatically be enter to win anyone of the following:
Yeti Cooler, Amazon eGift Card, and Movie eGift Card!

 

Author Comment

by:tyweed420
ID: 16962937
I'v tried both updating direct x and multiple drivers? still very bad pictures lines everywhere.
Any other ideas? Does this card work for anyone else out there?

I'm increasing points please help!
0
 
LVL 69

Assisted Solution

by:Callandor
Callandor earned 300 total points
ID: 16963187
The 6800 is a pretty good card.  Is it overheating?  Open the case and point a fan at it and see if that makes a difference.
0
 
LVL 6

Accepted Solution

by:
SteveG00000 earned 900 total points
ID: 16963736
NVidia recomend the following, give this a try

Driver Installation Hints
 
"Download Accelerator" utilities should be disabled when downloading any drivers.

Do not run virus protection software in the background while installing the drivers. This prevents the driver from configuring itself properly.

Before installing new drivers make sure you uninstall all NVIDIA display drivers from the Windows Control Panel. Browse to the Start Menu > Windows Control Panel > Add/Remove Programs and search for "NVIDIA Windows Display Drivers" or "NVIDIA Display Drivers" and select remove.  
0
 
LVL 13

Assisted Solution

by:Watzman
Watzman earned 300 total points
ID: 16965733
My honest opinion is that the most likely cause of your problems is a hardware defective video card.  I'd try a different video card if that is an option.  I'm not saying that the model of card that you have is bad, I'm saying that YOUR card is possibly bad.
0
 
LVL 7

Expert Comment

by:Justin Collins
ID: 16965761
You could try turning some of the eye candy down in the games.  See if that helps.  Maybe your overloading your vid. card.
0

Featured Post

VIDEO: THE CONCERTO CLOUD FOR HEALTHCARE

Modern healthcare requires a modern cloud. View this brief video to understand how the Concerto Cloud for Healthcare can help your organization.

Question has a verified solution.

If you are experiencing a similar issue, please ask a related question

pc, laptop  monitor connection configurations
There are many software programs on offer that will claim to magically speed up your computer. The best advice I can give you is to avoid them like the plague, because they will often cause far more problems than they solve. Try some of these "do it…
Finding and deleting duplicate (picture) files can be a time consuming task. My wife and I, our three kids and their families all share one dilemma: Managing our pictures. Between desktops, laptops, phones, tablets, and cameras; over the last decade…
Want to learn how to record your desktop screen without having to use an outside camera. Click on this video and learn how to use the cool google extension called "Screencastify"! Step 1: Open a new google tab Step 2: Go to the left hand upper corn…
Suggested Courses
Course of the Month12 days, 15 hours left to enroll

578 members asked questions and received personalized solutions in the past 7 days.

Join the community of 500,000 technology professionals and ask your questions.

Join & Ask a Question